Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 67, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 7, 2008, 2:27 PM PST. It took effect at Dec 7, 2008, 9:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2008, 2:27 PM PST (22:27 UTC)
- In effect from
- Dec 7, 2008, 9:00 PM PST
- Expired
- Dec 9, 2008, 2:01 AM PST
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KEKA 072227 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 PM PST SUN DEC 7 2008 PZZ475-081100- /O.CAN.KEKA.SI.Y.0078.081208T0500Z-081209T0900Z/ /O.NEW.KEKA.SC.Y.0067.081208T0500Z-081209T1500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 227 PM PST SUN DEC 7 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
754 WHUS76 KEKA 081012 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 AM PST MON DEC 8 2008 PZZ455-082300- /O.EXB.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 212 AM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-082300- /O.EXB.KEKA.SC.Y.0067.081208T2000Z-081209T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 212 AM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-082300- /O.EXT.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 212 AM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 082246 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 PM PST MON DEC 8 2008 PZZ455-475-091100- /O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 PM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-091100- /O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 PM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
313 WHUS76 KEKA 090441 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 841 PM PST MON DEC 8 2008 PZZ450-455-090545- /O.CAN.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 841 PM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-091100- /O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 841 PM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-091100- /O.CON.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 841 PM PST MON DEC 8 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARODUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 091001 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 201 AM PST TUE DEC 9 2008 PZZ470-475-091115- /O.CAN.KEKA.SC.Y.0067.000000T0000Z-081209T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 201 AM PST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 6:40 AM PST, 7 hours 47 minutes earlier.
Area forecast discussion, Dec 7, 6:40 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 640 AM PST SUN DEC 7 2008 .SYNOPSIS...A WEAK COLD FRONT WILL BRING MOSTLY CLOUDY SKIES TO NORTHERN PORTIONS OF THE FORECAST AREA BY THIS AFTERNOON ALONG WITH A CHANCE OF DRIZZLE ALONG THE NORTH COAST TONIGHT. HIGH PRESSURE WILL STRENGTHEN OVER THE AREA ON MONDAY ALLOWING FOR FAIR SKIES THROUGH MID WEEK...WITH THE EXCEPTION OF NIGHT AND MORNING FOG ALONG THE REDWOOD COAST AND IN THE INTERIOR VALLEYS. && .UPDATE...ZONE/GRID PACKAGE UPDATED TO INCREASE MORNING CLOUD COVER ALONG THE MENDOCINO COAST. OTHERWISE ALL FORECASTED ELEMENTS REMAIN ON TRACK. MAB && .SHORT TERM...TODAY THROUGH WEDNESDAY...THE OVERALL SYNOPTIC SITUATION THIS MORNING FEATURES AN UPPER LEVEL LOW CURRENTLY MOVING ONTO THE SOUTHERN CALIFORNIA COAST WITH A NEARLY ZONAL FLOW ACROSS THE NORTHEAST PACIFIC INTO THE PACIFIC NORTHWEST. OVER THE NEXT 24 HOURS...AN UPPER RIDGE IS FORECAST TO AMPLIFY NEAR 140W AS IT EDGES CLOSER TO THE NORTH AMERICAN COAST. THE DISSIPATING SOUTHERN END OF A WEAK FRONT MOVING THROUGH THE PACIFIC NORTHWEST WILL CLIP NORTHWEST CALIFORNIA TONIGHT. THIS COULD BE ENOUGH TO SQUEEZE SOME DRIZZLE OUT OF THE MARINE LAYER ALONG THE REDWOOD COAST OVERNIGHT... BUT WILL KEEP POPS LIMITED TO 10 PERCENT AT BEST. THE RIDGE IS FORECAST TO CONTINUE MOVING EAST TOWARD THE WEST COAST THROUGH WEDNESDAY AND WILL PROVIDE FAIR WEATHER AND A GRADUAL WARMING TREND IN MAX TEMPS. PATCHY FOG WILL CONTINUE ALONG THE REDWOOD COAST AND IN THE INTERIOR VALLEYS DURING THE NIGHTS AND MORNINGS THROUGH THE PERIOD. KL .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...A SIGNIFICANT PATTERN CHANGE IS ANTICIPATED WHICH WILL BRING MUCH COLDER WEATHER POTENTIALLY ACCOMPANIED BY SOME INLAND SNOW. IN THE MEANTIME...DRY WEATHER WITH ABOVE NORMAL AFTERNOON TEMPERATURES CAN BE EXPECTED THROUGH THURSDAY AS HIGH PRESSURE REMAINS ACROSS CALIFORNIA. DEEP LONGWAVE TROUGHING WILL THEN SHIFT ACROSS THE WEST COAST WHICH SHOULD RESULT IN INTERMITTENT CHANCES FOR SHOWERS...SO WE HAVE LEFT POPS BASICALLY UNCHANGED FROM THE PREVIOUS FORECAST. TEMPERATURES HOWEVER WERE ADJUSTED DOWN AS WERE SNOW LEVELS FOR THE WEEKEND. ALTHOUGH THESE SERIES OF SYSTEMS DO NOT HAVE THE SIGNATURE OF MAJOR STORMS...THEY COULD PRESENT BY FAR THE LOWEST SNOW LEVELS OF THE SEASON AND COULD POTENTIALLY IMPACT TRAVEL ON THE PASSES. FORECASTER CONFIDENCE ON TIMING AND EXACT DETAILS THIS FAR OUT REMAINS LOW GIVEN INTERMODEL AND RUN TO RUN INCONSISTENCY BUT THIS UNFOLDING PATTERN SHOULD REPRESENT OUR FIRST TASTE OF WINTER WEATHER FOR THE SEASON. BURGER && .AVIATION...OFFSHORE FLOW DURING THE NIGHT HAS GRADUALLY EATEN AWAY AT COASTAL STRATUS...ALTHOUGH IT REMAINS AROUND THE HUMBOLDT BAY AT PRESS TIME. SEVERAL HOURS OF SUNSHINE IS EXPECTED ALONG THE COAST THIS MORNING BUT THE CESSATION OF THE OFFSHORE FLOW AND DEVELOPMENT OF ONSHORE FLOW THIS AFTERNOON SHOULD FORCE STRATUS THAT IS CURRENTLY LURKING OFFSHORE BACK ONTO THE COAST...BRINGING IFR CEILINGS BACK TO COASTAL AIRSTRIPS N OF THE CAPE. BURGER && .MARINE...LIGHT WINDS AND LOW SEAS WILL PERSIST TODAY. HIGH PRESSURE WILL BUILD OVER THE NE PACIFIC YIELDING INCREASING NORTHERLY WINDS LATE TONIGHT AND INTO MONDAY...WHICH WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY BY MONDAY. LARGER LONG PERIOD WILL FILTER THROUGH THE WATERS FOR THE MIDDLE OF THE WEEK. BY THE END OF THE WEEK...A SIGNIFICANT PATTERN CHANGE IS EXPECTED WHICH WILL BRING STRONGER NORTH WINDS ACCOMPANIED BY BUILDING SEAS. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 8:42 AM PST | Small Craft Advisory for Winds | EKA | 6 hr |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.